Alert archive / Florida / Special Weather Statements in 2020

Special Weather Statement, NWS Jacksonville, FL

June 23, 2020Flagler County, Putnam County, Florida

NWS Jacksonville, FL issued this special weather statement at Jun 23, 2020, 5:03 PM EDT for Flagler County, Putnam County, Florida. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 23, 2020, 5:03 PM EDT (21:03 UTC)
Expired
Jun 23, 2020, 5:45 PM EDT
In force
42 min
Issued by
NWS Jacksonville, FL

Counties Flagler County, FL, Putnam County, FL

The radar

The Jacksonville radar (KJAX), 107 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 9.1 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2020-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 63 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2020-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
63 J/kg
Mixed-layer CIN
-194 J/kg
Mixed-layer LCL
1406 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted.

100 
WWUS82 KJAX 232103
SPSJAX

Special Weather Statement
National Weather Service Jacksonville FL
503 PM EDT Tue Jun 23 2020
 
FLZ033-037-038-138-140-240-232145-
Coastal Flagler FL-Central Marion FL-Putnam FL-Inland Flagler FL-
Inland St. Johns FL-Eastern Marion FL-
503 PM EDT Tue Jun 23 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FLAGLER...SOUTH CENTRAL
ST. JOHNS...NORTHEASTERN MARION AND PUTNAM COUNTIES UNTIL 545 PM
EDT...

* At 502 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from near
  Palatka to near Orange Springs. Movement was east at 25 mph.

* Small hail, excessive cloud-to-ground lightning, and winds in
  excess of 45 mph possible with these storms.

* Locations impacted include...
  Palm Coast, Palatka, Bunnell, Crescent City, Interlachen, Pomona
  Park, East Palatka, Andalusia, Lake Delancy and Fruitland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2949 8110 2932 8168 2954 8206 2956 8206
      2976 8174
TIME...MOT...LOC 2102Z 291DEG 23KT 2966 8173 2956 8197 

$$

CHANEY

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Jun 23, 3:17 PM EDT, 1 hour 46 minutes earlier.

Area forecast discussion, Jun 23, 3:17 PM EDT, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
317 PM EDT Tue Jun 23 2020

.Short Term.../through Saturday/...

The region will be in the base of an upper trough through Wednesday.
With the upper low pretty far to the north, the flow through the
troughs base will be pretty progressive, allowing a series of
surface troughs to move east through the flow. The first of these
troughs will continue to pass through this afternoon, aiding in the
diurnally intitiated convective chances. Another surface trough will
move through SE GA Wednesday, with weak ridging at the surface and
aloft over NE FL. So, expect best chances for convection Wednesday
across SE GA.

High pressure builds at the surface and aloft Thursday into Saturday.
While can not rule out afternoon and evening convection due to
diurnal instability and sea breeze interactions the chances will be
less than normal.

Temperatures will trend above normal this period. The west southwest
flow will limit the push of the east coast sea breeze Wednesday and
Thursday, pushing readings above 90 all the way to the beach
communities. The flow will be more south to southeast Friday into
Saturday, which will allow the east coast sea breeze to push further
inland, helping to cap highs east of I95 to around 90.

&&

.Long Term.../Saturday night through Tuesday/...

The upper ridge will flatten late in the weekend, but surface
ridging will remain. The potential for convection will exist Sunday
due to diurnal instability and sea breeze interactions, but chances
will be lower than normal. Troughing at the surface and aloft will
extend south across the region from a low in the northeast early in
the week, which will increase chances for mainly afternoon and
evening storms.

The above normal temperature trend will continue this period.

&&

.Marine...

High pressure ridge will be southeast of the region through
Thursday, with troughing extending into area from the north. High
pressure will build over the area Friday through Sunday, with a
trough settling over region early next week.

Rip Currents: SE GA: Moderate risk Wednesday
              NE FL: Moderate risk Wednesday

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  72  92  71  90  72 /  30  70  20  30   0
SSI  76  90  74  90  76 /  30  30  10  30  10
JAX  74  94  74  95  75 /  20  20  10  20  10
SGJ  75  93  74  92  75 /  20  20  10  20  10
GNV  74  92  72  95  72 /  10  20  10  20   0
OCF  74  92  73  96  74 /  10  10   0  20   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

In the hours before

Local storm report, Jun 23, 3:30 PM EDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
330 PM EDT TUE JUN 23 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND GST     LAKE BUTLER             30.02N 82.34W
06/23/2020  M43 MPH          UNION              FL   MESONET

            A WEATHERSTEM MESONET STATION IN LAKE BUTLER
            RECORDED A WIND GUST OF 43 MPH.

&&
Special weather statement, Jun 23, 3:35 PM EDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
335 PM EDT Tue Jun 23 2020

FLZ038-140-232000-
Inland Flagler FL-Eastern Marion FL-
335 PM EDT Tue Jun 23 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL FLAGLER AND EAST
CENTRAL MARION COUNTIES UNTIL 400 PM EDT...

* At 335 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Juniper Springs, moving east at
  30 mph.

* Small hail and winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Juniper Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2913 8191 2931 8190 2932 8168 2927 8164
      2928 8142 2934 8142 2935 8130 2926 8130
      2926 8141 2911 8164
TIME...MOT...LOC 1935Z 269DEG 27KT 2922 8179

CHANEY
Local storm report, Jun 23, 3:40 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
340 PM EDT TUE JUN 23 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0304 PM     TSTM WND DMG     BUNNELL                 29.47N 81.26W
06/23/2020                   FLAGLER            FL   PUBLIC

            EMERGENCY MANAGER REPORTED MULTIPLE SMALL
            TREES DOWN THROUGHOUT THE BUNNELL AREA ALONG
            WITH POWER OUTAGES. TIME ESTIMATE BASED ON
            RADAR.

&&
Special weather statement, Jun 23, 3:45 PM EDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
345 PM EDT Tue Jun 23 2020

FLZ140-240-340-232030-
Central Marion FL-Western Marion FL-Eastern Marion FL-
345 PM EDT Tue Jun 23 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MARION COUNTY UNTIL
430 PM EDT...

* At 344 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Anthony, or near Ocala, moving
  east at 25 mph.

* Small hail and winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Ocala, Juniper Springs, Lynne, Sparr, Anthony, Lowell and Burbank.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2918 8224 2936 8221 2933 8169 2906 8174
TIME...MOT...LOC 1944Z 279DEG 23KT 2926 8214

CHANEY
Special weather statement, Jun 23, 5:00 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
500 PM EDT Tue Jun 23 2020

GAZ154-165-166-232145-
Inland Camden GA-Coastal Glynn GA-Coastal Camden GA-
500 PM EDT Tue Jun 23 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CAMDEN AND SOUTH
CENTRAL GLYNN COUNTIES UNTIL 545 PM EDT...

* At 500 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from near
  Woodbine to 7 miles north of Kingsland to 6 miles northeast of
  Kings Bay Base. Movement was northeast at 25 mph.

* Small hail and winds in excess of 45 mph possible with these
  storms.

* Locations impacted include...
  Brunswick, Woodbine, Jekyll Island, Cumberland Island, Harrietts
  Bluff and Dover Bluff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3085 8141 3083 8147 3088 8166 3099 8178
      3111 8161 3113 8159 3116 8155 3110 8137
TIME...MOT...LOC 2100Z 245DEG 22KT 3096 8167 3090 8161 3087 8149

CHANEY
Special weather statement, Jun 23, 5:03 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
503 PM EDT Tue Jun 23 2020

FLZ033-037-038-138-140-240-232145-
Coastal Flagler FL-Central Marion FL-Putnam FL-Inland Flagler FL-
Inland St. Johns FL-Eastern Marion FL-
503 PM EDT Tue Jun 23 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FLAGLER...SOUTH CENTRAL
ST. JOHNS...NORTHEASTERN MARION AND PUTNAM COUNTIES UNTIL 545 PM
EDT...

* At 502 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from near
  Palatka to near Orange Springs. Movement was east at 25 mph.

* Small hail, excessive cloud-to-ground lightning, and winds in
  excess of 45 mph possible with these storms.

* Locations impacted include...
  Palm Coast, Palatka, Bunnell, Crescent City, Interlachen, Pomona
  Park, East Palatka, Andalusia, Lake Delancy and Fruitland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2949 8110 2932 8168 2954 8206 2956 8206
      2976 8174
TIME...MOT...LOC 2102Z 291DEG 23KT 2966 8173 2956 8197

CHANEY

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 10:41 PM EDTSpecial Marine WarningJAX94 min
Jun 23, 1:49 PM EDTSpecial Weather StatementJAXHamilton56 min
Jun 23, 1:55 PM EDTSpecial Marine WarningJAX65 min
Jun 23, 2:52 PM EDTSpecial Marine WarningJAX53 min
Jun 23, 2:58 PM EDTSpecial Weather StatementJAXFlagler47 min
Jun 23, 3:08 PM EDTSpecial Marine WarningJAX52 min
Jun 23, 3:31 PM EDTSpecial Marine WarningJAX59 min
Jun 23, 3:35 PM EDTSpecial Weather StatementJAXFlagler25 min
Jun 23, 3:39 PM EDTSpecial Marine WarningJAX66 min
Jun 23, 3:45 PM EDTSpecial Weather StatementJAXMarion45 min
Jun 23, 3:59 PM EDTSpecial Marine WarningJAX61 min
Jun 23, 4:50 PM EDTSpecial Marine WarningJAX59 min
Jun 23, 5:00 PM EDTSpecial Weather StatementJAXCamden45 min

Nearby

Special Weather Statements in Florida, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.